Does anyone else bruise badley?


#1

I looked down this morning and realized, I look as if I am being battered in some areas. I have reviewed all my instructions on giving injections. I have been using different areas on my body, such as the back of the arms, hips, thighs, and stomach. It’s only redistributing the black and blue colors across my body, so what am I doing wrong? Some of them sting, but a lot of the time, the worse looking ones don’t hurt, they just bleed. I’m all for body art, but this just isn’t pretty.

Anyone else have this happen or at least know how to stop it?


#2

I used to get that a lot when I first started injecting, but not so often now. I always have a bruise or three around my main injection sites but they don’t last long. These days it’s just a sign to change my needle!

I’ve always bruised easily, so it’s just normal to me I guess.


#3

I had that problem when I was on shots years ago (now pumping) but most of the time when I brused loke that I had hit a vein when I gave my shots. Try pulling back on your needle to see if your in a vein it will come back with a little blood in the needle. But then again if your on the insulin pen I don’t think you can do that. I know my oldest couldn’t when she was on the pen. Good Luck!


#4

A couple thoughts. I found an area at the top of my thigh that doesn’t bruise badly, but the rest do.

Other than that, when I was younger I used to bruise from EVERYTHING. Seems my platelets tend to be low.

  1. Avoid aspirin, ibuprofen, Napoxen, Aleve, etc. as they make bleeding much worse.

  2. Take more vitamin C.

  3. Eat more leafy greens.


#5

I have had terrible problems w/ the bruising - this summer my stomach matched my green bathing suit. Wasn’t pretty. I’m only a few months into the injecting, but I’ve finally found the sites on my stomach that don’t bleed or bruise. When I injected on my thighs or love-handle areas (don’t you just love that word?), I always got large red welts, so I stopped doing that in anticipation of bathing suit season - didn’t have a red suit to match the welts. The area that doesn’t ever bruise on me is my upper abdomen where there isn’t as much fat but I never feel the needle going in and it never bleeds or bruises. I’m hoping that with the pump I’ll have less bruising as there’s only 1 poke every 3 days, rather than 6 every day.


#6

Chloe,
I bruise bad as well from my shots. I can do one shot in a wrong spot and end up with a bruise about the size of a half dollar. My stomach is always full of bruises as I do 7 shots a day. I am going to my doctor tomorrow to check on getting the i-port. www.pattonmd.com is the website for it.


#7

I bruise most times, regardless of site but some are worse then other and I have been injecting 5days a day for 26yrs. On holiday I normally take my t-shirt off just before getting the water if the bruising is particular bad that day. I’m hoping if and when i get on a pump the situation will improve.


#8

Let me know how that goes, I’m totally interested if it can save me pain and some blood vessels. Wonder if insurance covers it.


#9

I know medicare doesn’t cover it but they have a program for people who are low income and insurance won’t cover it. I printed out all the information and have the forms and stuff to take with me so hopefully i can get on it. My doctor is really good about letting me try new treatments. He knows I do research into and will go into his office armed with papers about things. So far everything I have wanted to try he has let me and it is working good with my diabetes. A year ago my hba1c was over 10 and my latest one was 7.5, I have had one as low as 6. I am also trying to get on the insulin pump.


#10

Thanks for the advice. Lately, I have been taking vitamin C with my iron pills, but other than that I don’t take anything else. You’d think since I’m practically see through (very, very, pale) I’d be able to avoid the blood vessels.


#11

I usually always have a faint bruise visible someplace on my body. I think it’s unavoidable when you take 7 injections per day.


#12

I don’t bruise easily, but when I do bruise it usually takes a while to go away. None of this is related to injecting, though (in my case). I just have the odd “damn that stings,” and get on with my day.